Alert archive / South Dakota / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Sep 1, 2020, 8:07 PM CDT. It took effect at Sep 2, 2020, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2020, 8:07 PM CDT (01:07 UTC)
- In effect from
- Sep 2, 2020, 12:00 PM CDT
- Expired
- Sep 2, 2020, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
940 WWUS83 KABR 020107 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 807 PM CDT Tue Sep 1 2020 SDZ268-021000- /O.EXP.KABR.FW.W.0004.000000T0000Z-200902T0100Z/ /O.UPG.KABR.FW.A.0003.200902T1700Z-200903T0100Z/ /O.NEW.KABR.FW.W.0005.200902T1700Z-200903T0100Z/ Upper Cheyenne- 707 PM MDT Tue Sep 1 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... ...RED FLAG WARNING HAS EXPIRED FOR TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 268 Upper Cheyenne. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ267-269-270-021000- /O.UPG.KABR.FW.A.0003.200902T1700Z-200903T0100Z/ /O.NEW.KABR.FW.W.0005.200902T1700Z-200903T0100Z/ Lower Bad River-Upper Missouri Coteau-Missouri Coteau- 807 PM CDT Tue Sep 1 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267, 269, AND 270... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River, Fire Weather Zone 269 Upper Missouri Coteau and Fire Weather Zone 270 Missouri Coteau. * WINDS...Southwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
682 WWUS83 KABR 020820 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 320 AM CDT Wed Sep 2 2020 SDZ267>270-021630- /O.CON.KABR.FW.W.0005.200902T1700Z-200903T0100Z/ Lower Bad River-Upper Cheyenne-Upper Missouri Coteau- Missouri Coteau- 320 AM CDT Wed Sep 2 2020 /220 AM MDT Wed Sep 2 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267, 268, 269, AND 270... * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River, Fire Weather Zone 268 Upper Cheyenne, Fire Weather Zone 269 Upper Missouri Coteau and Fire Weather Zone 270 Missouri Coteau. * WINDS...Southwest 20 to 30 mph with gusts up to 35 to 45 mph. By 8 PM CDT, winds will begin turning sharply northwest and increasing to 25 to 35 mph with gusts up to 50 mph or higher across Fire Weather Zone 268 Upper Cheyenne. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Dorn
590 WWUS83 KABR 021541 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 1041 AM CDT Wed Sep 2 2020 SDZ267>270-030100- /O.CON.KABR.FW.W.0005.200902T1700Z-200903T0100Z/ Lower Bad River-Upper Cheyenne-Upper Missouri Coteau- Missouri Coteau- 1041 AM CDT Wed Sep 2 2020 /941 AM MDT Wed Sep 2 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267, 268, 269, AND 270... * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River, Fire Weather Zone 268 Upper Cheyenne, Fire Weather Zone 269 Upper Missouri Coteau and Fire Weather Zone 270 Missouri Coteau. * WINDS...Southwest 15 to 25 mph through early afternoon, becoming Southwest 20 to 30 mph with gusts up to 35 to 45 mph. By 8 PM CDT, winds will begin turning sharply northwest and increasing to 25 to 35 mph with gusts up to 50 mph or higher across Fire Weather Zone 268 Upper Cheyenne. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KF
920 WWUS83 KABR 022029 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 329 PM CDT Wed Sep 2 2020 SDZ267>270-030100- /O.CON.KABR.FW.W.0005.000000T0000Z-200903T0100Z/ Lower Bad River-Upper Cheyenne-Upper Missouri Coteau- Missouri Coteau- 329 PM CDT Wed Sep 2 2020 /229 PM MDT Wed Sep 2 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267, 268, 269, AND 270... * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River, Fire Weather Zone 268 Upper Cheyenne, Fire Weather Zone 269 Upper Missouri Coteau and Fire Weather Zone 270 Missouri Coteau. * WINDS...West to Southwest 15 to 25 mph with gusts up to 40 mph. By 8 PM CDT, winds will begin turning sharply northwest and increasing to 25 to 35 mph with gusts up to 50 mph or higher across Fire Weather Zone 268 Upper Cheyenne. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KF
734 WWUS83 KABR 030102 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 802 PM CDT Wed Sep 2 2020 SDZ267>270-030215- /O.EXP.KABR.FW.W.0005.000000T0000Z-200903T0100Z/ Lower Bad River-Upper Cheyenne-Upper Missouri Coteau- Missouri Coteau- 802 PM CDT Wed Sep 2 2020 /702 PM MDT Wed Sep 2 2020/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267, 268, 269, AND 270... Relative humidity values have and will continue to increase this evening, therefore the Red Flag Warning has been allowed to expire. $$ Parkin
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Sep 1, 6:32 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 1, 6:32 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
632 PM CDT Tue Sep 1 2020
.UPDATE...
Issued at 628 PM CDT Tue Sep 1 2020
See updated aviation discussion below.
&&
.SHORT TERM...(This Evening through Wednesday Night)
Issued at 243 PM CDT Tue Sep 1 2020
Fire weather remains the main concern in the short term as dry
conditions persist. A cold front will push through the region on
Wednesday and Wednesday night. Daytime mixing winds ahead of the
front will help bump temperatures into the 80s and 90s. However,
timing of the front has slowed a bit from previous model runs, so
the strongest winds associated with it will not coincide with the
best daytime heating. That said, min RH will still fall to around 20
percent across central SD with breezy winds expected. The Fire
Weather Watch should be upgraded to a Red Flag Warning for
Wednesday after today's RFW expires.
Post-frontal winds could briefly gust to near Wind Advisory
criteria Wednesday night before high pressure builds in from the
west early Thursday morning.
.LONG TERM...(Thursday through Tuesday)
Issued at 243 PM CDT Tue Sep 1 2020
Will start the period 12Z Thursday with the large 500mb trough set
up from northern and eastern Canada, through our eastern counties
and down through eastern TX. Out west, the 500mb high will continue
to strengthen over NV/UT/AZ. While some ridging will push in for the
weekend, mainly northwesterly flow will linger over the Northern
Plains through the entire extended period.
Cooler, northwest winds will be the rule Thursday, with temperatures
topping out in the 70s (around 5-7 degrees below average) as 850mb
temperatures fall between 6C and 11C in the afternoon. The
warmest air will remain over central SD. While a wave moving
through the northwesterly flow aloft Thursday night into Friday
morning could bring in a few more clouds to the Dakotas and
Minnesota, we're still expecting dry weather to continue in the
CWA. A warming trend will take hold Friday-Saturday, with highs
back in the 80s to low 90s Saturday afternoon as a warm front
pushes overhead, and 50s dewpoints briefly return. A few overnight
showers or storms could be possible over eastern SD/western MN,
enhanced by a LLJ.
Showers and thunderstorms, at least a slight chance, will return
west river Monday morning and across the entire area Monday
afternoon through Tuesday. Monday night looks to be our highest
chance of getting a wetting rain. Will limit potential of thunder at
slight chance, with the higher chance staying well to our south.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 628 PM CDT Tue Sep 1 2020
Terminals KABR,KATY,KPIR,KMBG
VFR conditions will prevail across the area tonight and through
the day Wednesday. West to southwest winds will become light after
sunset, then will increase into the 15 to 25 knot range Wednesday
afternoon.
***Construction to improve taxiways at both KABR/KPIR terminals
may cause an occasional temporary visibility reduction due
to blowing dust (bldu), mainly during daytime hours UFN.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for SDZ267>270.
Red Flag Warning until 7 PM MDT this evening for SDZ268.
MN...None.
&&
SHORT TERM...Wise
LONG TERM...KF
AVIATION...ParkinHazardous weather outlook, Sep 1, 4:43 AM CDT, 15 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 443 AM CDT Tue Sep 1 2020 SDZ003>005-009-010-015>017-033>037-045-048-051-020945- Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 443 AM CDT Tue Sep 1 2020 /343 AM MDT Tue Sep 1 2020/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...Today and tonight. Conditions that promote wildfire development and expansion are forecast for this afternoon across portions of north central South Dakota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Conditions that promote wildfire development and expansion are forecast for Wednesday afternoon across much of central and north central South Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ006>008-011-018>023-020945- Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-Codington- Grant-Hamlin-Deuel- 443 AM CDT Tue Sep 1 2020 This Hazardous Weather Outlook is for west central Minnesota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Dorn
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:24 AM CDT | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 24 hr |
Nearby
Red Flag Warnings in South Dakota, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.